December  2015, 20(10): 3565-3579. doi: 10.3934/dcdsb.2015.20.3565

Projective distance and $g$-measures

1. 

Instituto de Física, Universidad Autónoma de San Luis Potosí, Avenida Manuel Nava 6, Zona Universitaria, 78290 San Luis Potosí, Mexico, Mexico

Received  January 2015 Revised  March 2015 Published  September 2015

We introduce a distance in the space of fully-supported probability measures on one-dimensional symbolic spaces. We compare this distance to the $\bar{d}$-distance and we prove that in general they are not comparable. Our projective distance is inspired on Hilbert's projective metric, and in the framework of $g$-measures, it allows to assess the continuity of the entropy at $g$-measures satisfying uniqueness. It also allows to relate the speed of convergence and the regularity of sequences of locally finite $g$-functions, to the preservation at the limit, of certain ergodic properties for the associate $g$-measures.
Citation: Liliana Trejo-Valencia, Edgardo Ugalde. Projective distance and $g$-measures. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3565-3579. doi: 10.3934/dcdsb.2015.20.3565
References:
[1]

G. Birkhoff, Extensions of Jentzch's theorem,, Transactions of the American Mathematical Society, 85 (1957), 219.   Google Scholar

[2]

M. Bramson and S. Kalikow, Nonuniqueness in $g$-Functions,, Israel Journal of Mathematics, 84 (1993), 153.  doi: 10.1007/BF02761697.  Google Scholar

[3]

X. Bressaud, R. Fernández and A. Galves, Speed of $\bard$-convergence for Markov approximations of chains with complete connections. A coupling approach,, Stochastic Processes and Applications, 83 (1999), 127.  doi: 10.1016/S0304-4149(99)00025-3.  Google Scholar

[4]

J.-R. Chazottes, E. Floriani and R. Lima, Relative entropy and identification of Gibbs measures in dynamical systems,, Journal of Statistical Physics, 90 (1998), 697.  doi: 10.1023/A:1023220802597.  Google Scholar

[5]

J.-R. Chazottes, L. Ramirez and E. Ugalde, Finite type approximations of Gibbs measures on sofic subshifts,, Nonlinearity, 18 (2005), 445.  doi: 10.1088/0951-7715/18/1/023.  Google Scholar

[6]

J.-R. Chazottes and E. Ugalde, On the preservation of Gibbsianness under symbol amalgamation,, in Entropy of Hidden Markov Processes and Connections to Dynamical Systems, (2011), 72.   Google Scholar

[7]

Z. Coelho and A. Quas, Criteria for $\bard$-continuity,, Transactions of the American Mathematical Society, 350 (1998), 3257.  doi: 10.1090/S0002-9947-98-01923-0.  Google Scholar

[8]

M. Denker, C. Grillenberger and K. Sigmund, Ergodic Theory on Compact Spaces,, Lecture Notes in Mathematics, (1976).   Google Scholar

[9]

F. Dyson, Existence of a phase-transition in a one-dimesional Ising ferromagnet,, Communications in Mathematical Physics, 12 (1969), 91.  doi: 10.1007/BF01645907.  Google Scholar

[10]

P. Ferrero and B. Schmitt, Théorème de Ruelle-Perron-Frobenius et Métriques Projectives,, 1979., ().   Google Scholar

[11]

J. Fröhlich and T. Spencer, The phase transition in the one-dimensional Ising model with $1/r^2$ interaction energy,, Communications in Mathematical Physics, 84 (1982), 87.  doi: 10.1007/BF01208373.  Google Scholar

[12]

D. Hilbert, Ueber die Gerade Linie als körzeste Verbindung zweier Punkte,, Mathematische Annalen, 46 (1885), 91.   Google Scholar

[13]

P. Hulse, An example of non-unique $g$-measures,, Ergodic Theory and Dynamical Systems, 26 (2006), 439.  doi: 10.1017/S0143385705000489.  Google Scholar

[14]

M. Keane, Strongly Mixing $g$-Measures,, Inventiones Mathematicae, 16 (1972), 309.  doi: 10.1007/BF01425715.  Google Scholar

[15]

G. Keller, Equilibrium States in Ergodic Theory,, London Mathematical Society, (1998).   Google Scholar

[16]

F. Ledrappier, Principe variationnel et systèmes dynamiques symboliques,, Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiet, 30 (1974), 185.  doi: 10.1007/BF00533471.  Google Scholar

[17]

C. Liverani, Decay of correlations,, Annals of Mathematics, 142 (1995), 239.  doi: 10.2307/2118636.  Google Scholar

[18]

C. Liverani, Decay of correlations for piecewise expanding maps,, Journal of Statistical Physics, 78 (1995), 1111.  doi: 10.1007/BF02183704.  Google Scholar

[19]

C. Liverani, B. Saussol and S. Vaienti, Conformal measure and decay of correlation for covering weighted systems,, Ergodic Theory and Dynamical Systems, 18 (1998), 1399.  doi: 10.1017/S0143385798118023.  Google Scholar

[20]

C. Maldonado and R. Salgado-García, Markov approximations of Gibbs measures for long-range interactions on 1D lattices,, Journal of Statistical Mechanics: Theory and Experiment, 2013 (2013).   Google Scholar

[21]

K. Marton, Bounding $\bard$-distance by informational divergence: A method to prove measure concentration,, Annals of Probability, 24 (1996), 857.  doi: 10.1214/aop/1039639365.  Google Scholar

[22]

K. Marton, Measure concentration for a class of random processes,, Probability Theory and Related Fields, 110 (1998), 427.  doi: 10.1007/s004400050154.  Google Scholar

[23]

V. Maume-Deschamps, Correlation decay for Markov maps on a countable state space,, Ergodic Theory and Dynamical Systems, 21 (2001), 165.  doi: 10.1017/S0143385701001110.  Google Scholar

[24]

V. Maume-Deschamps, Projective metric and mixing properties on towers,, Transactions of the American Mathematical Society, 353 (2001), 3371.  doi: 10.1090/S0002-9947-01-02786-6.  Google Scholar

[25]

O. Onicescu and G. Mihoc, Sur les Chaînes de variables statistiques,, Bulletin de Sciences Mathématiques, 59 (1935), 174.   Google Scholar

[26]

D. S. Ornstein, An application of ergodic theory to probability theory,, The Annals of Probability, 1 (1973), 43.  doi: 10.1214/aop/1176997024.  Google Scholar

[27]

R. Salgado-García and E. Ugalde, Exact scaling in the expansion-modification system,, Journal of Statistical Physics, 153 (2013), 842.  doi: 10.1007/s10955-013-0866-x.  Google Scholar

[28]

E. Seneta, Non-negative matrices an Markov Chains,, $2^{nd}$ edition, (1973).   Google Scholar

[29]

P. Shields, Ergodic Theory of Discrete Sample Paths,, Graduate Studies in Mathematics, (1996).   Google Scholar

[30]

P. Walters, Ruelle's operator theorem and $g$-measures,, Transactions of the American Mathematical Society, 214 (1975), 375.   Google Scholar

show all references

References:
[1]

G. Birkhoff, Extensions of Jentzch's theorem,, Transactions of the American Mathematical Society, 85 (1957), 219.   Google Scholar

[2]

M. Bramson and S. Kalikow, Nonuniqueness in $g$-Functions,, Israel Journal of Mathematics, 84 (1993), 153.  doi: 10.1007/BF02761697.  Google Scholar

[3]

X. Bressaud, R. Fernández and A. Galves, Speed of $\bard$-convergence for Markov approximations of chains with complete connections. A coupling approach,, Stochastic Processes and Applications, 83 (1999), 127.  doi: 10.1016/S0304-4149(99)00025-3.  Google Scholar

[4]

J.-R. Chazottes, E. Floriani and R. Lima, Relative entropy and identification of Gibbs measures in dynamical systems,, Journal of Statistical Physics, 90 (1998), 697.  doi: 10.1023/A:1023220802597.  Google Scholar

[5]

J.-R. Chazottes, L. Ramirez and E. Ugalde, Finite type approximations of Gibbs measures on sofic subshifts,, Nonlinearity, 18 (2005), 445.  doi: 10.1088/0951-7715/18/1/023.  Google Scholar

[6]

J.-R. Chazottes and E. Ugalde, On the preservation of Gibbsianness under symbol amalgamation,, in Entropy of Hidden Markov Processes and Connections to Dynamical Systems, (2011), 72.   Google Scholar

[7]

Z. Coelho and A. Quas, Criteria for $\bard$-continuity,, Transactions of the American Mathematical Society, 350 (1998), 3257.  doi: 10.1090/S0002-9947-98-01923-0.  Google Scholar

[8]

M. Denker, C. Grillenberger and K. Sigmund, Ergodic Theory on Compact Spaces,, Lecture Notes in Mathematics, (1976).   Google Scholar

[9]

F. Dyson, Existence of a phase-transition in a one-dimesional Ising ferromagnet,, Communications in Mathematical Physics, 12 (1969), 91.  doi: 10.1007/BF01645907.  Google Scholar

[10]

P. Ferrero and B. Schmitt, Théorème de Ruelle-Perron-Frobenius et Métriques Projectives,, 1979., ().   Google Scholar

[11]

J. Fröhlich and T. Spencer, The phase transition in the one-dimensional Ising model with $1/r^2$ interaction energy,, Communications in Mathematical Physics, 84 (1982), 87.  doi: 10.1007/BF01208373.  Google Scholar

[12]

D. Hilbert, Ueber die Gerade Linie als körzeste Verbindung zweier Punkte,, Mathematische Annalen, 46 (1885), 91.   Google Scholar

[13]

P. Hulse, An example of non-unique $g$-measures,, Ergodic Theory and Dynamical Systems, 26 (2006), 439.  doi: 10.1017/S0143385705000489.  Google Scholar

[14]

M. Keane, Strongly Mixing $g$-Measures,, Inventiones Mathematicae, 16 (1972), 309.  doi: 10.1007/BF01425715.  Google Scholar

[15]

G. Keller, Equilibrium States in Ergodic Theory,, London Mathematical Society, (1998).   Google Scholar

[16]

F. Ledrappier, Principe variationnel et systèmes dynamiques symboliques,, Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiet, 30 (1974), 185.  doi: 10.1007/BF00533471.  Google Scholar

[17]

C. Liverani, Decay of correlations,, Annals of Mathematics, 142 (1995), 239.  doi: 10.2307/2118636.  Google Scholar

[18]

C. Liverani, Decay of correlations for piecewise expanding maps,, Journal of Statistical Physics, 78 (1995), 1111.  doi: 10.1007/BF02183704.  Google Scholar

[19]

C. Liverani, B. Saussol and S. Vaienti, Conformal measure and decay of correlation for covering weighted systems,, Ergodic Theory and Dynamical Systems, 18 (1998), 1399.  doi: 10.1017/S0143385798118023.  Google Scholar

[20]

C. Maldonado and R. Salgado-García, Markov approximations of Gibbs measures for long-range interactions on 1D lattices,, Journal of Statistical Mechanics: Theory and Experiment, 2013 (2013).   Google Scholar

[21]

K. Marton, Bounding $\bard$-distance by informational divergence: A method to prove measure concentration,, Annals of Probability, 24 (1996), 857.  doi: 10.1214/aop/1039639365.  Google Scholar

[22]

K. Marton, Measure concentration for a class of random processes,, Probability Theory and Related Fields, 110 (1998), 427.  doi: 10.1007/s004400050154.  Google Scholar

[23]

V. Maume-Deschamps, Correlation decay for Markov maps on a countable state space,, Ergodic Theory and Dynamical Systems, 21 (2001), 165.  doi: 10.1017/S0143385701001110.  Google Scholar

[24]

V. Maume-Deschamps, Projective metric and mixing properties on towers,, Transactions of the American Mathematical Society, 353 (2001), 3371.  doi: 10.1090/S0002-9947-01-02786-6.  Google Scholar

[25]

O. Onicescu and G. Mihoc, Sur les Chaînes de variables statistiques,, Bulletin de Sciences Mathématiques, 59 (1935), 174.   Google Scholar

[26]

D. S. Ornstein, An application of ergodic theory to probability theory,, The Annals of Probability, 1 (1973), 43.  doi: 10.1214/aop/1176997024.  Google Scholar

[27]

R. Salgado-García and E. Ugalde, Exact scaling in the expansion-modification system,, Journal of Statistical Physics, 153 (2013), 842.  doi: 10.1007/s10955-013-0866-x.  Google Scholar

[28]

E. Seneta, Non-negative matrices an Markov Chains,, $2^{nd}$ edition, (1973).   Google Scholar

[29]

P. Shields, Ergodic Theory of Discrete Sample Paths,, Graduate Studies in Mathematics, (1996).   Google Scholar

[30]

P. Walters, Ruelle's operator theorem and $g$-measures,, Transactions of the American Mathematical Society, 214 (1975), 375.   Google Scholar

[1]

Raz Kupferman, Asaf Shachar. On strain measures and the geodesic distance to $SO_n$ in the general linear group. Journal of Geometric Mechanics, 2016, 8 (4) : 437-460. doi: 10.3934/jgm.2016015

[2]

Xiongping Dai, Yunping Jiang. Distance entropy of dynamical systems on noncompact-phase spaces. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 313-333. doi: 10.3934/dcds.2008.20.313

[3]

José M. Arrieta, Esperanza Santamaría. Estimates on the distance of inertial manifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 3921-3944. doi: 10.3934/dcds.2014.34.3921

[4]

Konstantinos Drakakis, Roderick Gow, Scott Rickard. Common distance vectors between Costas arrays. Advances in Mathematics of Communications, 2009, 3 (1) : 35-52. doi: 10.3934/amc.2009.3.35

[5]

Chun-Xiang Guo, Guo Qiang, Jin Mao-Zhu, Zhihan Lv. Dynamic systems based on preference graph and distance. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1139-1154. doi: 10.3934/dcdss.2015.8.1139

[6]

Yujuan Li, Guizhen Zhu. On the error distance of extended Reed-Solomon codes. Advances in Mathematics of Communications, 2016, 10 (2) : 413-427. doi: 10.3934/amc.2016015

[7]

John Sheekey. A new family of linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 475-488. doi: 10.3934/amc.2016019

[8]

Sobhan Seyfaddini. Unboundedness of the Lagrangian Hofer distance in the Euclidean ball. Electronic Research Announcements, 2014, 21: 1-7. doi: 10.3934/era.2014.21.1

[9]

Atsushi Katsuda, Yaroslav Kurylev, Matti Lassas. Stability of boundary distance representation and reconstruction of Riemannian manifolds. Inverse Problems & Imaging, 2007, 1 (1) : 135-157. doi: 10.3934/ipi.2007.1.135

[10]

Carlos Munuera, Morgan Barbier. Wet paper codes and the dual distance in steganography. Advances in Mathematics of Communications, 2012, 6 (3) : 273-285. doi: 10.3934/amc.2012.6.273

[11]

Xin Yang Lu. Regularity of densities in relaxed and penalized average distance problem. Networks & Heterogeneous Media, 2015, 10 (4) : 837-855. doi: 10.3934/nhm.2015.10.837

[12]

San Ling, Buket Özkaya. New bounds on the minimum distance of cyclic codes. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020038

[13]

Carlos Munuera, Fernando Torres. A note on the order bound on the minimum distance of AG codes and acute semigroups. Advances in Mathematics of Communications, 2008, 2 (2) : 175-181. doi: 10.3934/amc.2008.2.175

[14]

Andries E. Brouwer, Tuvi Etzion. Some new distance-4 constant weight codes. Advances in Mathematics of Communications, 2011, 5 (3) : 417-424. doi: 10.3934/amc.2011.5.417

[15]

Joaquim Borges, Josep Rifà, Victor A. Zinoviev. Families of nested completely regular codes and distance-regular graphs. Advances in Mathematics of Communications, 2015, 9 (2) : 233-246. doi: 10.3934/amc.2015.9.233

[16]

Peter Frolkovič, Karol Mikula, Jozef Urbán. Distance function and extension in normal direction for implicitly defined interfaces. Discrete & Continuous Dynamical Systems - S, 2015, 8 (5) : 871-880. doi: 10.3934/dcdss.2015.8.871

[17]

Giovanni F. Gronchi, Giacomo Tommei. On the uncertainty of the minimal distance between two confocal Keplerian orbits. Discrete & Continuous Dynamical Systems - B, 2007, 7 (4) : 755-778. doi: 10.3934/dcdsb.2007.7.755

[18]

Diego Napp, Roxana Smarandache. Constructing strongly-MDS convolutional codes with maximum distance profile. Advances in Mathematics of Communications, 2016, 10 (2) : 275-290. doi: 10.3934/amc.2016005

[19]

Bram van Asch, Frans Martens. A note on the minimum Lee distance of certain self-dual modular codes. Advances in Mathematics of Communications, 2012, 6 (1) : 65-68. doi: 10.3934/amc.2012.6.65

[20]

José Joaquín Bernal, Diana H. Bueno-Carreño, Juan Jacobo Simón. Cyclic and BCH codes whose minimum distance equals their maximum BCH bound. Advances in Mathematics of Communications, 2016, 10 (2) : 459-474. doi: 10.3934/amc.2016018

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (15)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]